Page 1 of 3 123 LastLast
Results 1 to 10 of 24

Thread: Hair thinning.

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Hair thinning.

    My hair has thinned dramatically since upping the prednisolone. Do others get this reaction?

  2. #2
    Join Date
    Dec 2010
    Location
    SF Bay Area
    Posts
    195
    Thanks
    20
    Thanked 22 Times in 20 Posts

    Default

    I'm on Prednisone and my hair has thinned terribly. The only way I can wear it is not get it cut and pull it up with a small hairpiece/clip. It's disturbing but without Prednisone I can't stand the joint pain and horrible hives. Losing my vanity has become a must and it's upsetting.

  3. #3
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default

    GoodDog, its not fun at all having your thinned because of medicine, when i got bac to 5mg a few months ago my hair returned to normal thickness. I hope i can get back to that dose soon.

  4. #4
    Join Date
    Feb 2009
    Location
    essex, england
    Posts
    581
    Blog Entries
    1
    Thanks
    28
    Thanked 15 Times in 15 Posts

    Default

    i have the steriod injection instead of the tablets and thou my hair is thinning it is not to bad and the doctors with this new drug they want me to try for my lupus it should help that to its called azathioprine have you heard of it???

  5. #5
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,817
    Blog Entries
    12
    Thanks
    381
    Thanked 404 Times in 327 Posts

    Default

    My hair started thinning years ago before the pred and lupus diagnosis. The pred has made it go faster. I am ready for a pixie hair cut and a wig. It's so thin I can not even grow it out to wear my hair pieces anymore.

    Yuck!!!!!!.............

    Need a bald headed smilie here. LOL


    Nonna

  6. #6
    Join Date
    Dec 2010
    Location
    mississippi
    Posts
    176
    Thanks
    39
    Thanked 22 Times in 22 Posts

    Default

    Hi Hating_that_pred,
    And im with you on hateing the pred, They have me on 40mg a day and i already had bald spots and short broken hair all over my head, Plus they just put me on imuran, and it also causes hair loss!!!ARGGGG!! I heard several people speak of the a shampoo that thicken's hair and go's to the root shaft to stimulate and help with groth. So i went got me some, and for me it has helped
    a lot . It dose thicken and make it fuller but cause of the lupus and med's i still have a few bald thinning spot's. the name is Nioxin #2 for noticeably thinning hair. I get mine at walmart salon.
    I also use jojoba oil, or extra virgin olive oil, and raw unrefined honey to soak my scalp and hair
    maby once every 2 weeks, it help's a lot the oils to moisten & keep from breaking so
    bad, the raw honey has a nat antibotic in it, makes hair shiney & healthy.
    Hope this help's !!! Have a great day!! Diane,
    ~Where Hope Grow's, Miracle's Blossom~
    Diagnosed,
    (CNS) Vasculitis, Lupus, Neuro-Behcet's, Raynaud's, Fibromyalgia, Diabetes, Earley M.S., Buerger's Syndrome.

  7. The Following User Says Thank You to ~LUVMYFLOWERS~ For This Useful Post:

    predcheeks (01-24-2011)

  8. #7
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    802
    Blog Entries
    4
    Thanks
    26
    Thanked 82 Times in 57 Posts

    Default

    I also hate the thinning hair but cannot do without the meds as long as i do not go bald because that would mean another diagnosis of depression. Bonita

  9. #8
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    121
    Thanked 86 Times in 59 Posts

    Default

    Hello ladies, I too as well as you am suffering with hair loss. My Dr told me to use biotin pills, they dont interact with meds. So far I've noticed less hair loss especially when I shower. I can't say it has stopped the hair loss yet but I can say I'm seeing results. Good luck!

  10. #9
    Join Date
    Sep 2010
    Location
    St. Louis
    Posts
    230
    Blog Entries
    36
    Thanks
    31
    Thanked 23 Times in 21 Posts

    Default

    Mine has been coming out by the fingers' full since not long after my initial diagnosis. It could be the prednisone -- I wasn't sure if it wasn't just another AI issue. It's always "fun" to find new ways to hide the carnage. My bangs suffer the most which is a bummer because my eyes are always swollen from the meds so it's getting tougher and tougher to keep myself presentable!

  11. #10
    Join Date
    Dec 2010
    Location
    SF Bay Area
    Posts
    195
    Thanks
    20
    Thanked 22 Times in 20 Posts

    Default

    I know, serand4, it use to be I could hide my flaws with makeup and a hairpiece but now I barely have enough hair to clip a piece on to. And I can't wear wigs because I break out in terrible hives all over my head, neck and some of my face. It almost looks worse when I try to put on makeup especially eye makeup. it just draws attention to my problem. Thank heaven's for sun glasses! I have 2 older sisters and all our lives we competed to see who was the prettiest. I haven't seen them in years and don't imagine they would even recognize me. It's a shame to have been raised with so much (brain fart - can't think of the word) importance on how we look.

    The other day someone commented on how nice I looked with my makeup on and what a good color my rouge was for my complexion. I didn't tell them I didn't have any on and the reason my wrinkles don't show any more is because my skin is so tight. The older I get the younger I look because of the tightness. I guess that's one thing to be happy about. LOL

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •